Alert archive / Wisconsin / Special Weather Statements in 2014

Special Weather Statement, NWS Milwaukee, WI

July 8, 2014Ozaukee County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jul 8, 2014, 2:08 PM CDT for Ozaukee County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 2:08 PM CDT (19:08 UTC)
Expired
Jul 8, 2014, 2:45 PM CDT
In force
37 min
Issued by
NWS Milwaukee, WI

County Ozaukee County, WI

The radar

The Milwaukee radar (KMKX), 70 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WWUS83 KMKX 081908
SPSMKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
208 PM CDT TUE JUL 8 2014
 
WIZ060-081945-
OZAUKEE-
208 PM CDT TUE JUL 8 2014

...A STRONG THUNDERSTORM WILL AFFECT OZAUKEE COUNTY...

AT 207 PM CDT...A STRONG THUNDERSTORM WAS NEAR SAUKVILLE...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  GRAFTON AND PORT WASHINGTON AROUND 215 PM CDT.
  MEQUON AROUND 225 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WAUBEKA.

LAT...LON 4341 8785 4338 8786 4338 8787 4330 8789
      4325 8792 4337 8804 4350 8804 4352 8803
      4346 8781
TIME...MOT...LOC 1907Z 305DEG 27KT 4342 8798 

$$

WOOD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 8, 10:21 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 8, 10:21 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1021 AM CDT TUE JUL 8 2014

.UPDATE...

STILL EXPECTING SCATTERED SHOWERS AND STORMS THIS AFTERNOON AS A
SHORTWAVE ROLLS THROUGH. BETTER CHANCE FOR PRECIP WILL BE IN THE
NORTHEAST TOWARD THE DEEPER MOISTURE. CURRENT POPS AND TEMPS SEEM
REASONABLE...SO NO MAJOR UPDATES ARE ANTICIPATED FOR THE REMAINDER
OF THE DAY.

&&

.AVIATION/18Z TAFS/...

SEEING A MIX OF MVFR AND VFR CIGS RIGHT NOW. EXPECT THESE TO
TRANSITION TO ALL VFR BY AFTERNOON AS DAYTIME MIXING RAISES THE
CLOUD BASES. MAINLY VFR CONDITIONS ARE THEN EXPECTED THROUGH
WEDNESDAY.

STILL EXPECTING SCATTERED SHOWERS AND STORMS THIS AFTERNOON AS A
SHORTWAVE ROLLS THROUGH. BETTER CHANCE FOR PRECIP WILL BE IN THE
NORTHEAST TOWARD THE DEEPER MOISTURE. COULD SEE A FEW MORE SHOWERS
IN THE NORTHEAST TONIGHT INTO WEDNESDAY AS THE FIRST WAVE EXITS
AND THEN ANOTHER WAVE MOVES THROUGH THE AREA.

&&

.PREV DISCUSSION... /ISSUED 530 AM CDT TUE JUL 8 2014/

..UPDATED AVIATION SECTION...

SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

A LARGE CLOSED UPPER LOW STRETCHED ACROSS MOST OF ONTARIO CANADA
WILL EXTEND SOUTH THROUGH THE GREAT LAKES TODAY.  THE DEEP CYCLONIC
FLOW WITH COOLING TEMPS ALOFT COUPLED WITH SHORT WAVE ENERGY
ROTATING AROUND IT WILL BRING DIURNAL SHOWERS/STORMS TO THE AREA
ESPECIALLY THIS AFTERNOON INTO THE EVENING. LAPSE RATES/CAPES THIS
AFTERNOON LOOK PRETTY DECENT.  THE BULK OF THE MODELS ALL DEPICT A
DECENT SHORT WAVE ROTATING ACROSS THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS. SO WILL HANG ONTO SHOWERS ACROSS THE NRN CWA
THROUGH MOST OF THE NIGHT.

STEEP LOW LEVEL LAPSE RATES SHOULD BRING ENOUGH DEEPER MIXING TO MIX
OUT THE DEWPOINTS...THEY SHOULD FALL INTO THE 50S THIS AFTERNOON. A
WELCOME CHANGE FROM THE PAST FEW DAYS.

TEMPS WILL BE COOLER TODAY WITH 925MB TEMPS FALLING INTO THE TEENS
THIS AFTERNOON AND TO ABOUT 11-12C TONIGHT.

WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE HIGH.

SURFACE HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES REGION AS THE
UPPER TROUGH SHIFTS EAST. THERE IS A POSSIBILITY FOR SOME LIGHT
SHOWERS ON WED IN THE EAST ASSOCIATED WITH A LAKE BREEZE/WEAK COLD
FRONT. CYCLONIC FLOW ALOFT WILL LEAD TO PLENTY OF CUMULUS CLOUDS
OVER SOUTHERN WI. TEMPS WILL BE A LITTLE COOLER ON WEDNESDAY WITH
925MB TEMPS OF 14 TO 16C.

MOSTLY CLEAR SKIES...LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE
WED NIGHT SHOULD LEAD TO COOL TEMPERATURES IN THE LOWER 50S AND SOME
PATCHY INLAND FOG. THERE IS STILL SOME QUESTION AS TO HOW MUCH
MOISTURE WILL BE THERE TO GET FOG.

SOUTHERLY WINDS WILL DEVELOP THU AFTERNOON AS A SHORTWAVE APPROACHES
FROM THE NORTHERN PLAINS. THIS WILL ALLOW TEMPS TO WARM UP TO AROUND
80 INLAND. EXPECTING SHOWERS AND STORMS TO HOLD OFF UNTIL AT LEAST
LATE THU NIGHT. SHOWERS AND STORMS LOOK LIKELY FOR FRIDAY WITH
STEADY WARM AIR ADVECTION AND THE SHORTWAVE TROUGH OVERHEAD. THE LOW
LEVEL JET PROVIDES A LITTLE FOCUS INTO SOUTHERN WI AND MODELS ARE
SHOWING FAIRLY WEAK CAPE.

LONG TERM...

SATURDAY AND SUNDAY...FORECAST CONFIDENCE MEDIUM.

WE WILL GET BACK INTO A NORTHWEST FLOW PATTERN OVER THE GREAT LAKES
REGION FOR THE WEEKEND INTO EARLY NEXT WEEK. AN 850MB THERMAL
BOUNDARY IS EXPECTED TO SET UP SOMEWHERE IN THE NORTHERN IL/SOUTHERN
WI AREA. THIS WILL MEAN COOLER THAN NORMAL TEMPERATURES AND CHANCES
FOR SHOWERS AND THUNDERSTORMS.

MONDAY AND TUESDAY...FORECAST CONFIDENCE MEDIUM.

SOMETIME SUNDAY NIGHT OR MONDAY...A COLD FRONT WILL DROP DOWN
THROUGH WI ASSOCIATED WITH A FAIRLY STRONG UPPER LOW DROPPING INTO
THE LAKE SUPERIOR AREA. THE 00Z GFS BACKED OFF THE STRENGTH OF THE
UPPER LOW BUT THE 00Z ECMWF KEPT THE STRONG LOOK TO IT. CHANCES ARE
THAT THERE WILL BE A DECENT AMOUNT OF DRY AIR AND SUNSHINE THAT
SETTLES INTO SOUTHERN WI...BUT THE MODELS ARE SHOWING THE POTENTIAL
FOR AT LEAST DIURNAL CLOUDS EACH DAY WITH CYCLONIC FLOW ALOFT.

AVIATION/12Z TAFS/...

A PERIOD OF MVFR/IFR CIGS CAN BE EXPECTED THROUGH ABOUT 14/15Z THIS
MORNING AS WEAK COLD ADVECTION COMPETES WITH SOME LINGERING HIGHER
DEWPOINTS. ONCE THIS GETS MIXED OUT LOOK VFR CONDITIONS THROUGH THE
REMAINDER OF THE PERIOD. COOLING TEMPS ALOFT AS A RESULT OF A
DIGGING UPPER LEVEL LOW OVER CANADA WILL RESULT IN SCATTERED SHOWERS
AND POSSIBLE THUNDERSTORMS THIS AFTERNOON AND INTO THE
EVENING...ESPECIALLY NORTH OF MILWAUKEE AND MADISON.  LOOK FOR GUSTY
WEST TO NORTHWEST WINDS TODAY...DIMINISHING AFTER SUNSET.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...DDV
TODAY/TONIGHT AND AVIATION...DAVIS
WEDNESDAY THROUGH MONDAY...MRC
Hazardous weather outlook, Jul 8, 12:05 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 PM CDT TUE JUL 8 2014

WIZ046-047-051-052-056>060-062>072-090845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1205 PM CDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL PRODUCE SMALL HAIL OVER EAST CENTRAL
AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EARLY EVENING. THERE ARE
VERY LOW PROBABILITIES OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES OF THUNDERSTORMS RETURN FOR FRIDAY THROUGH MONDAY AS
SEVERAL TROUGHS OF LOW PRESSURE MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-090845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1205 PM CDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL PRODUCE SMALL HAIL MAINLY NORTH OF
NORTH POINT LIGHTHOUSE FROM THIS AFTERNOON INTO THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES OF THUNDERSTORMS RETURN FOR FRIDAY THROUGH MONDAY AS
SEVERAL TROUGHS OF LOW PRESSURE MOVE THROUGH THE REGION.

MG

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 8, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
208 PM CDT TUE JUL 8 2014

WIZ060-081945-
OZAUKEE-
208 PM CDT TUE JUL 8 2014

...A STRONG THUNDERSTORM WILL AFFECT OZAUKEE COUNTY...

AT 207 PM CDT...A STRONG THUNDERSTORM WAS NEAR SAUKVILLE...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  GRAFTON AND PORT WASHINGTON AROUND 215 PM CDT.
  MEQUON AROUND 225 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WAUBEKA.

LAT...LON 4341 8785 4338 8786 4338 8787 4330 8789
      4325 8792 4337 8804 4350 8804 4352 8803
      4346 8781
TIME...MOT...LOC 1907Z 305DEG 27KT 4342 8798

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:09 PM CDTSevere Thunderstorm WarningMKXSauk51 min
Jul 7, 10:44 PM CDTSpecial Weather StatementMKXIowa31 min
Jul 7, 10:50 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk25 min
Jul 7, 11:22 PM CDTSpecial Weather StatementMKXDane, Iowa23 min
Jul 7, 11:43 PM CDTSpecial Weather StatementMKXDane32 min
Jul 8, 12:12 AM CDTSpecial Weather StatementMKXGreen, Rock33 min
Jul 8, 12:32 AM CDTSpecial Weather StatementMKXJefferson, Waukesha28 min

Nearby

Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.